MAUDE Adverse Event Report: AESCULAP AG PLUG F/TIBIAL PLATEAU; KNEE ENDOPROSTHETICS

AESCULAP AG PLUG F/TIBIAL PLATEAU; KNEE ENDOPROSTHETICS
Model Number NN260P
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code (b)(4).Device name as vega ps femoral comp.Cemented.F5n r.Serial number n/a.Batch number 51782846.Udi device identifier (b)(4).Udi production identifier (b)(4).Basic udi-di n/a.Unit of use udi-di (b)(4).Manufacturing date 2011-09-02.Reference code (b)(4).Device name as vega ps tibial plateau.Cemented t3.Serial number n/a.Batch number 51842695.Udi device identifier (b)(4).Udi production identifier (b)(4).Basic udi-di n/a.Unit of use udi-di (b)(4).Manufacturing date 2012-04-12.Ref.Code device name batch.Nx044 patella 3-pegs p4 51710759.Nx130 vega ps gliding surface t3/3+ 10mm 51802972.Nn260p plug f/tibial plateau 51841772.Investigation: no product at hand.Therefore an investigation at the device is not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number (s) with this error pattern.Explanation and rationale: in the light of the little information received and due the circumstance that we did not received the complained devices it is not possible to determine a root cause for the mentioned failure.Corrective action: for this topic (loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a vega knee.The patient has experienced pain and swelling in right knee, and normal daily activities were restricted due to this pain.The primary surgery occurred on (b)(6) 2012, and the revision surgery occurred on (b)(6) 2018.Intraoperative findings during replacement surgery were loosening of the tibial and femoral components, which had resulted in a revision surgery.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.Involved components: nx031z (ps femur cemented f5n rt), nx044 (universal patella p4), nx055z (ps tibia cemented t3), nx130 (ps pe insert t3/t3+, 10mm), nn260p (peek plug f/ tibia).The cement used was not specified.The adverse event / malfunction is filed under reference (b)(4).Associated medwatches: 2916714-2020-00631, 2916714-2020-00632, 2916714-2020-00633, and 2916714-2020-00634.

Brand Name
PLUG F/TIBIAL PLATEAU
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10969770
Report Number2916714-2020-00635
Device Sequence Number19907464
Product Code HRY
UDI-Device Identifier04046963711320
UDI-Public4046963711320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2020
Report Date (Section F) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2017
Device Model NumberNN260P
Device Catalogue NumberNN260P
Device Lot Number51841772
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/08/2019
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA12/08/2020